2 Jul 2013

Rheumatoid arthritis patients taking Abatacept may need long-term renalsurveillance

Vincent, Fabien 003_341162Dr Fabien Vincent, based in the Department of Immunology, together with a French rheumatology team presents the first published case report of a woman with rheumatoid arthritis (RA) suffering from a kidney disease named mesangial immunoglobulin A glomerulonephritis (IgA GN) after initiation of abatacept therapy. Abatacept is a biological therapy, of a selective T-cell co-stimulation modulator cytotoxic T-lymphocyte antigen 4 (CTLA4)-immunoglobulin.
The patient in the study was suffering from IGA GN, probably as a consequence of taking abatacept. In fact, even if a causal link cannot be confirmed, the kidney disease started just after abatacept induction and reversed itself once abatacept was stopped. This patient study strongly supports the case for renal function to be monitored with long-term surveillance in RA patients taking biologics, and particularly abatacept therapy. See full text of article.
Related Posts Plugin for WordPress, Blogger...